South Carolina, 2012

Damaging Winds in South Carolina, July 27, 2012

July 27, 2012 · NWS ILM · 4 events in 2 counties and zones

Thunderstorms developed along the Piedmont trough by mid-afternoon. Some of these storms did briefly turn severe late in the day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Thunderstorms developed along the Piedmont trough by mid-afternoon. Some of these storms did briefly turn severe late in the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 27, 2:29 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 27, 2:29 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
329 PM EDT FRI JUL 27 2012

.SYNOPSIS...
AN APPROACHING WEAK COLD FRONT WILL STALL ACROSS THE INTERIOR
NORTH CAROLINA THIS WEEKEND WITH SLIGHTLY COOLER TEMPERATURES AND
INCREASING CHANCES FOR THUNDERSTORMS. THE FRONT WILL GRADUALLY
WEAKEN EARLY NEXT WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUING LATE INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM FRIDAY...CONVECTION IS JUST STARTING TO DEVELOP ALONG A
WEAK BOUNDARY LAYING ACROSS THE AREA JUST WEST OF WHITEVILLE.
REMAINS TO BE SEEN HOW MUCH DEEP CONVECTION WILL ACTUALLY DEVELOP
BUT FEEL SLIGHT CHANCE TO LOW CHANCE POP IS STILL WARRANTED. STEEP
LOW LEVEL LAPSE RATES ALONG WITH CAPE VALUES CLOSE TO 4000 J/KG
SUGGEST AN ACTIVE AFTERNOON...YET A LOT OF THE GUIDANCE...EVEN THE
HIGH RESOLUTION MODELS...KEEP MOST OF THE AREA DRY. ACTIVITY SO FAR
HAS BEEN CENTERED ALONG THIS BOUNDARY...WHICH IS VISIBLE ON RADAR.
ANY STORMS THAT DEVELOP WILL TRY TO SPREAD EAST-NORTHEAST GIVEN THE
STEERING FLOW BUT DO NOT EXPECT TO SEE COVERAGE EXPAND VERY MUCH.
DRIER LOW LEVELS AND SOMEWHAT LIMITED MID LEVEL INSTABILITY ARE
WORKING AGAINST CONVECTION. THE HIGH PRECIPITABLE WATER
VALUES...AROUND 2 INCHES DESPITE THE DRIER LOW LEVELS...SUGGEST THAT
HEAVY RAIN COULD BE AN ISSUE AS WELL AS DAMAGING WIND FROM WET A
MICROBURST AND SPC MAINTAINS A SLIGHT RISK FOR THE NORTHERN AND
WESTERN AREAS.

BEST DYNAMICS AND FORCING REMAIN NORTH OF THE AREA...WHICH SHOULD
SEE DIURNAL ACTIVITY START TO WIND DOWN WITH THE LOSS OF HEATING
THIS EVENING. PIEDMONT TROUGH ACTIVITY BECOMING A LITTLE MORE
ORGANIZED AND MOVING TO THE COAST IS NOT OUT OF THE QUESTION...BUT
THIS SCENARIO IS NOT FAVORED BASED ON LATEST CONDITIONS. LINGERING
DEBRIS CLOUD OVERNIGHT...SOUTHERLY FLOW AND DEWPOINT IN THE 70S WILL
KEEP OVERNIGHT LOWS IN THE MID TO UPPER 70S TO LOW 80 CLOSE TO THE
COAST.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 PM FRIDAY...PERSISTENT MID AND UPPER LEVEL RIDGING WILL
BE REPLACED THIS WEEKEND BY CYCLONICALLY-CURVED UPPER FLOW AS A
TROUGH DIGS ACROSS THE EASTERN THIRD OF THE NATION. THIS WILL
BRING WELCOME RELIEF FROM THE HEAT AS WELL AS INCREASED CHANCES
FOR THUNDERSTORM ACTIVITY. AT THE SURFACE A WEAK COLD FRONT OR
TROUGH AXIS WILL SHARPEN UP ACROSS THE PIEDMONT AND INTERIOR
COASTAL PLAIN SATURDAY...DRIFTING A LITTLE FARTHER TO THE NORTH ON
SUNDAY. THIS BOUNDARY PLUS THE SEABREEZE AND NUMEROUS CONVECTIVE
OUTFLOW BOUNDARIES WILL BE THE AXES FOR NEW CONVECTIVE DEVELOPMENT
BOTH DAYS.

WITH THE CLIMATOLOGICAL 12-HOUR POP RUNNING ABOUT 25-30 PERCENT THIS
TIME OF THE YEAR OUR FORECAST IS FOR ABOVE-NORMAL CHANCES FOR
RAINFALL THIS WEEKEND...PEAKING AT 40-50 PERCENT SATURDAY
AFTERNOON. HIGH-RES MODELS LIKE THE 4KM NAM SHOW NUMEROUS UPPER
LEVEL DISTURBANCES AND RIPPLES CROSSING THE EASTERN CAROLINAS ALL
WEEKEND...SO WE'RE NOT CONFINING POPS EXCLUSIVELY TO THE DAYTIME
PERIODS. ELEVATED CONVECTION COULD CERTAINLY CONTINUE INTO THE
NIGHT GIVEN REASONABLY STEEP LAPSE RATES EXPECTED ALOFT AND HIGH
PRECIPITABLE WATER CONTENT OF THE ATMOSPHERE...1.75 TO 2.00
INCHES. THE BEST CHANCES FOR NIGHTTIME CONVECTION WILL BE OFFSHORE
AS A COOLING BOUNDARY LAYER INLAND OFTEN CORRELATES TO INCREASING LOW-
LEVEL CONVERGENCE AND ASCENT OFFSHORE.

HIGHS SATURDAY AND SUNDAY SHOULD REACH THE LOWER TO MIDDLE
90S...STILL ABOVE-NORMAL BUT AT LEAST SEVERAL DEGREES COOLER THAN
WE'VE BEEN EXPERIENCING. OVERNIGHT LOWS SHOULD FALL INTO THE 73-77
RANGE...AGAIN ABOVE-NORMAL BUT CLOSER TO NORMAL.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 300 AM FRIDAY...COOLER BUT UNSETTLED CONDITIONS TO PERSIST
THROUGH THE EXTENDED...WITH TEMPS AT OR SLIGHTLY BELOW CLIMO AND
DIURNAL TSTMS POSSIBLE EACH DAY.

THE FRONT FROM SUNDAY WILL BE WEAKENING JUST OFFSHORE OR ACROSS THE
EASTERN PORTION OF THE CWA MONDAY MORNING. SOME SLIGHTLY DRIER AIR
WORKS INTO THE COLUMN BEHIND THIS BOUNDARY...BUT FLOW QUICKLY
RETURNS TO THE S/SW MONDAY AFTN...ONCE AGAIN RAISING PWATS TO AROUND
TWO INCHES. AS THE RESIDUAL FRONT WASHES OUT AND LIFTS NORTH FROM
THE AREA...CMC/GFS/EURO ALL DEPICT A WEAK SURFACE LOW MOVING ALONG
IT WHICH WILL HELP INCREASE SHOWER/TSTM CHANCES DURING THE DAY. WITH
WEAK IMPULSES ROTATING AROUND THE BASE OF THE UPPER TROUGH...AND
THIS BOUNDARY IN PLACE...BELIEVE THERE IS SOME CREDENCE FOR THIS
WEAK WAVE DEVELOPMENT. ADDITIONALLY...MEX P24 VALUES ARE HIGHER
MONDAY THAN ANY OTHER DAY OF THE WEEK...SO WILL CONTINUE INHERITED
CHC POP WITH JUST A BUMP TO 40S. THE REST OF THE WEAK WILL FEATURE
DIURNAL CONVECTION CHANCES THANKS TO SLIGHTLY LOWER 1000-500MB
THICKNESSES AND 500MB TEMPS...AND WILL CONTINUE CHC POP EACH DAY.
THE LOWER THICKNESSES AND DIURNAL CONVECTION WILL KEEP TEMPS RIGHT
AROUND CLIMO EACH DAY...POTENTIALLY JUST BELOW.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...CURRENT FORECAST ON TRACK WITH CONVECTION EXPECTED TO
FIRE OVER OR NEAR THE WESTERN TERMINALS AFTER 19Z. OTHER THAN AN
ISOLATED SEA BREEZE STORM...COASTAL TERMINALS SHOULD REMAIN
CONVECTION FREE. CONTINUED MODERATE SOUTHWEST WINDS
TODAY...STRONGEST NEAR THE COAST. TONIGHT...FRONTAL BOUNDARY
APPROACHES THE REGION FROM THE WEST WITH A CONTINUED CHANCE FOR
CONVECTION. MOST OF THE ACTIVITY WILL PROBABLY END AROUND
02Z...HOWEVER SCATTERED WEAK CONVECTION IS EXPECTED TO LINGER ALONG
THE FRONTAL BOUNDARY THROUGH THE OVERNIGHT HOURS...MAINLY DUE TO A
MODERATE VORT MAX ADVERTISED BY THE NAM. SATURDAY...THE FRONT IS
EXPECTED TO STALL WITH SCATTERED CONVECTION...BEST CHANCE NEAR THE
COAST WHERE THE DEEPEST MOISTURE WILL RESIDE.

EXTENDED OUTLOOK...CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM TUESDAY...SOUTHWEST FLOW WILL CONTINUE THROUGH THE PERIOD
WITH SPEEDS 15 TO 20 KT THIS AFTERNOON. SURFACE PRESSURE GRADIENT
WILL START TO RELAX THIS EVENING AS PIEDMONT TROUGH WEAKENS
SLIGHTLY. SOUTHWEST FLOW WILL DECREASE AS A RESULT...DROPPING BACK
TO THE TYPICAL SUMMER TIME 10 TO 15 KT OVERNIGHT. SEAS WILL RUN 3 TO
5 FT AND WILL BE COMPRISED OF A 2 TO 4 FT 5 SECOND SOUTH-SOUTHWEST
WIND WAVE AND A 1 FT EAST TO SOUTHEAST 12 SECOND SWELL. NO
HEADLINES ARE REQUIRED.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 PM FRIDAY...BERMUDA HIGH PRESSURE WILL HAVE ITS
DOMINANCE OVER OUR WEATHER REDUCED THIS WEEKEND AS LOW PRESSURE
STRENGTHENS ACROSS THE INLAND CAROLINAS. THIS WILL BACK OUR WIND
DIRECTIONS A LITTLE MORE SOUTHERLY THAN WE'VE SEEN OVER THE PAST
WEEK...AND RESULT IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS
BOTH DAYS. TIMING OF SUMMERTIME THUNDERSTORMS IS ALWAYS
TOUGH...BUT IT APPEARS ACTIVITY SHOULD AFFECT MAINLY INLAND AREAS
DURING THE DAYTIME WITH THE COASTAL WATERS HAVING BETTER
CONVECTIVE CHANCES DURING THE OVERNIGHT HOURS. STORM MOTION WILL
BE FROM THE SOUTHWEST SO ANY DAYTIME STORMS NEAR THE COASTLINE
WILL HAVE THE POTENTIAL OF MOVING OFFSHORE AND AFFECTING THE
NEARSHORE WATERS AS WELL.

AN 11-12 SECOND SOUTHEAST SWELL WILL CONTINUE THROUGH THE
WEEKEND. WHEN COMBINED WITH LOCALLY GENERATED WIND WAVES COMBINED
SEAS SHOULD AVERAGE 2-4 FEET...HIGHEST EAST OF CAPE FEAR.

LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 300 AM FRIDAY...A RELATIVELY DIFFUSE PRESSURE GRADIENT MONDAY
WILL ONLY SLOWLY TIGHTEN TUESDAY AS BERMUDA RIDGING BEGINS TO
REDEVELOP ACROSS THE WESTERN ATLANTIC. THIS MEANS LIGHT S/SW WINDS
ON MONDAY WILL BE LESS THAN 10 KTS...BUT SLOWLY INCREASE TO 10-15
KTS BY LATE TUESDAY THANKS TO THE PINCHING OF THE GRADIENT. A
NEGLIGIBLE SWELL EVIDENT IN WAVE GUIDANCE MEANS THAT WAVES WILL BE
PRIMARILY FORCED BY THE WIND...2-3 FT MONDAY...RISING SLOWLY TO 3-4
FT BY THE END OF THE PERIOD.

&&

.CLIMATE...
AS OF 300 PM THURSDAY...PERSISTENT HEAT THIS MONTH IS THREATENING TO
TIE OR BREAK MANY LONG-STANDING RECORDS FOR TEMPERATURE IN
WILMINGTON. THE CLIMATE RECORD IN WILMINGTON EXTENDS BACK 138
YEARS TO 1874. HERE ARE SOME RECORDS WE'RE WATCHING CLOSELY:

- AVERAGE TEMPERATURE FOR ANY MONTH: THROUGH JULY 26TH THE AVERAGE
TEMPERATURE FOR JULY 2012 HAS BEEN 85.0 DEGREES...4.0 DEGREES ABOVE
NORMAL. THE CURRENT RECORD FOR THE WARMEST CALENDAR MONTH EVER IN
WILMINGTON'S HISTORY IS 84.1 DEGREES SET IN JULY 1993. IT APPEARS
VERY LIKELY WE WILL SMASH THIS RECORD BY OVER HALF A DEGREE.

- AVERAGE HIGH TEMPERATURE FOR ANY MONTH: THROUGH JULY 26TH...94.2
DEGREES. THE CURRENT RECORD FOR ANY CALENDAR MONTH IS 94.0 DEGREES
FROM JULY 1993. WITH RELATIVELY COOLER HIGHS FORECAST FOR THE LAST
THREE DAYS OF THIS MONTH WE MAY HAVE TROUBLE MAINTAINING THIS RECORD
PACE.

- AVERAGE LOW TEMPERATURE FOR ANY MONTH: THROUGH JULY 26TH...75.8
DEGREES. THE CURRENT RECORD FOR ANY CALENDAR MONTH IS 74.8 DEGREES
FROM JULY 1999. THIS RECORD HAS A VERY GOOD CHANCE OF BEING BROKEN
THIS MONTH.

- MOST NUMBER OF 80+ DAILY LOW TEMPERATURES IN ANY SINGLE MONTH: THE
CURRENT RECORD IS THREE...SET IN JULY 2012, JULY 2002, AUGUST 1999,
AND AUGUST 1980. THIS MORNING'S LOW WAS 81 SO ASSUMING THIS
EVENING'S TEMPERATURE REMAINS AT/ABOVE 80 DEGREES THROUGH MIDNIGHT
LOCAL TIME (1 AM EASTERN DAYLIGHT TIME) WE WILL BREAK THIS ALL-
TIME RECORD WITH FOUR 80+ DEGREE LOWS IN ONE MONTH.

- MOST NUMBER OF 80+ DAILY LOW TEMPERATURES IN A SINGLE YEAR: THE
CURRENT RECORD IS FIVE SET IN 1999. WE'VE OFFICIALLY HAD THREE
THIS YEAR (ALL THIS MONTH) AND WILL PROBABLY ADVANCE THIS NUMBER
TO FOUR TONIGHT. ANY ADDITIONAL 80+ DEGREE NIGHTS THIS YEAR WILL
TIE THIS RECORD.

- MOST NUMBER OF 100+ DAILY HIGH TEMPERATURES IN ANY SINGLE MONTH:
WITH TODAY'S 101 DEGREE HIGH TEMPERATURE WE'VE NOW RECORDED FIVE
100+ DEGREE DAYS THIS MONTH...TYING THE ALL-TIME RECORD
ESTABLISHED IN JULY 2011. WE DO NOT ANTICIPATE ANY FURTHER 100
DEGREE DAYS THIS MONTH.

- MOST NUMBER OF 100+ DAILY HIGH TEMPERATURES IN A SINGLE YEAR:
TODAY'S 101 DEGREE HIGHS TIES THE ALL-TIME RECORD OF SEVEN 100+
DAILY HIGHS SET IN 1952...AND TIED JUST LAST YEAR IN 2011. ANY
ADDITIONAL 100+ DEGREE DAYS THIS YEAR WILL BREAK THIS ALL-TIME
RECORD.

WHY HAS IT BEEN SO HOT IN WILMINGTON THIS MONTH? CONSISTENT WEST-
SOUTHWESTERLY WINDS HAVE KEPT THE SEABREEZE FROM PUSHING INLAND AS
IT NORMALLY DOES DURING THE SUMMER MONTHS. THIS ALLOWS HOT AIR
FROM THE INTERIOR COASTAL PLAIN OF NORTH CAROLINA TO PERSIST IN
WILMINGTON THROUGH THE AFTERNOON...WITH EXCEPTIONALLY HIGH
TEMPERATURES THE RESULT. BY THE TIME THE SEABREEZE FINALLY ARRIVES
IN WILMINGTON DURING THE LATE AFTERNOON OR EARLY EVENING
HOURS IT BRINGS IN VERY HUMID MARINE AIR THAT DOESN'T COOL OFF
VERY EFFICIENTLY AT NIGHT. TECHNICIANS RECENTLY CHECKED THE
CALIBRATION OF THE ILM ASOS THERMOMETER AND FOUND IT TO BE
ACCURATE WITHIN 1 DEGREE WHEN COMPARED TO TWO INDEPENDENT
THERMOMETERS.

ALTHOUGH HOT TEMPERATURES HAVE OCCURRED IN MYRTLE BEACH AND FLORENCE
THIS MONTH AND SOME DAILY RECORDS HAVE BEEN TIED OR BROKEN...THE
TEMPERATURES OBSERVED AT THESE TWO SITES ARE NOT THREATENING MONTHLY
OR YEARLY RECORDS AS IN WILMINGTON.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.

NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ087-096-099-
     105>110.

MARINE...NONE.

&&

SYNOPSIS...TRA
NEAR TERM...III
SHORT TERM...TRA
LONG TERM...JDW
AVIATION...DL
CLIMATE...TRA
Hazardous weather outlook, Jul 27, 2:11 AM EST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
311 AM EDT FRI JUL 27 2012

SCZ032-033-039-053>056-280715-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
311 AM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT ADVISORIES WILL LIKELY BE NEEDED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-280715-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
311 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-105-106-SCZ017-023-024-280715-
ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER-MARLBORO-DARLINGTON-
DILLON-
311 AM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT ADVISORIES WILL LIKELY BE NEEDED ON SATURDAY. ISOLATED STRONG
THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-107>110-280715-
COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-
311 AM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT ADVISORIES WILL LIKELY BE NEEDED ON SATURDAY. ISOLATED STRONG
THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

17

The radar

The Wilmington radar (KLTX), 141 km away, was scanning. The volume nearest the first event began at 20:47 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marlboro

When
July 27, 3:46 PM EST to 3:47 PM EST
Where
Marlboro County, 3.48 mi SW of Brightsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
34.714, -79.693

A large tree was reported down near the intersection of Highway 79 and Highway 38.

Thunderstorm Wind, Darlington

When
July 27, 4:20 PM EST to 4:21 PM EST
Where
Darlington County, 2.12 mi NNW of Lees Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
34.329, -80.093

A tree was reported down across the railroad tracks on High Point Road. The time was estimated based on radar data.

Thunderstorm Wind, Darlington

When
July 27, 4:28 PM EST to 4:29 PM EST
Where
Darlington County, 1.7 mi N of Darlington Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.474, -79.875

A tree was reported down at the intersection of U.S. 52 and Rosenwald Road.

Thunderstorm Wind, Darlington

When
July 27, 5:10 PM EST to 5:11 PM EST
Where
Darlington County, 1.61 mi NW of Darlington Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.468, -79.899

A tree was reported down at the intersection of Highway 15 and East Old Camden Road. The time was estimated based on radar data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2012Every state in 2012This day in weather historyWarnings in South Carolina, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402455, 402456, 402457, 402459.